MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G56201
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation: risk manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a routine declot of dialysis fistula, the micropuncture transitionless access sheath sheared off into the fistula.After multiple attempts to remove the micropuncture sheath, the sheath evacuated the fistula area and was lodged in the superior vena cava and right atrium.The micropuncture then moved into the pulmonary artery.It was unable to be removed.The patient was transferred to a tertiary facility.Additional patient outcome and event details have been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 03aug2021.The original procedure was diagnostic.The fistula was located in the left arm, and the access site was scarred.Resistance was encountered upon insertion and removal of the device components.The catheter separated two centimeters from the tip upon removal of the device.The patient was admitted after the procedure and transferred to another hospital, where the device was removed in interventional radiology.There have been no known adverse effects to the patient.
 
Additional Manufacturer Narrative
Description of event: as reported, during a routine declot of dialysis fistula, the micropuncture transitionless access sheath sheared off into the fistula.The fistula was located in the left arm, and the access site was scarred.Resistance was encountered upon insertion and removal of the device components.The catheter separated two centimeters from the tip upon removal of the device.After multiple attempts to remove the micropuncture sheath, the sheath evacuated the fistula area and was lodged in the superior vena cava and right atrium.The micropuncture then moved into the pulmonary artery.It was unable to be removed.The patient was transferred to a tertiary facility.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, the instructions for use, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that patient anatomy may have contributed to this incident.The success site is noted as being scarred and that resistance was felt during removal as well.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12107100
Report Number1820334-2021-01664
Device Sequence Number4202986
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)240415(10)13897188
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberG56201
Device Catalogue NumberMPIS-402-NT-U-SST
Device Lot Number13897188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer08/03/2021
11/01/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/19/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown